MAUDE Adverse Event Report: HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC. BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number F0203
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.The device involved in this event was returned for evaluation purposes.Review of returned product did not reveal a conclusive root cause for the deficiency.Fracture occurred at gate feature but cause of fracture could not be determined.The gate feature is exposed to the greatest stresses during the manufacturing process, but final inspection includes a visual inspection to confirm that the spacer material has not been damaged at the gate during the forming process.No additional cracks or fractures were observed elsewhere on the part.It is unclear whether the device fractured in place or during cutting of sutures and removal of the device from the tissue cavity.A review of the device itself and all appropriate documentation could not confirm a deficiency.The biozorb device is expected to lose integrity as part of the normal degradation process.However, because the device is sutured in place, the clips are still held at the periphery of the cavity in a 3-dimensional array even if the spacer fractures as a result of degradation/resorption (see image of device attached).Therefore, the fracture did not represent a failure of the device to meet design criteria or specifications and functional integrity of the device was intact prior to removal.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a patient received a biozorb device after lumpectomy.On (b)(6) 2018, the biozorb was removed due to a mastectomy due to positive margins and the device was found to be in 2 pieces.The product was returned for investigation.The patient was reported to have chemotherapy on unknown dates and additionally an infection positive for staph aureus on an unknown date.No other information could be obtained.

Brand Name
BIOZORB
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
coyol free zone building b24
alajuela
alajuela, 20102- CRI
CS   20102 CRI
MDR Report Key21674917
Report Number1222780-2025-01112
Device Sequence Number15506494
Product Code NEU
UDI-Device Identifier15420045513990
UDI-Public15420045513990
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF0203
Device Catalogue NumberF0203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2018
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age68 YR
Patient SexFemale